Ask The Doctor > Questions & Answers > Can you can you take melatonin while taking narcotics

Can you can you take melatonin while taking narcotics

Patient: Can you can you take melatonin while taking narcotics

 

 

Doctor: Hello,Thank you for your query at AskTheDoctor.comI understand your concern.Before I can talk about the possible interaction, can you tell me what are the indications of taking both together?That will help me analyse the situation better.Please reply and I will get back to you.

 

 

Comments / Follow Ups

Patient: Can’t sleep and I am taking prescribed narcotics for pain

Doctor: Melatonin and narcotics can induce a lot of sleepiness like day time sleepiness, and overdose can cause headache, dizziness, nausea, vomiting, e.t.c
Otherwise since there is a genuine indication, it should not be a problem.
Do not take it for long time, can cause dependence.
Feel free to discuss further.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment